Alert archive / West Virginia / Winter Storm Warnings in 2005
Winter Storm Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this winter storm warning at Dec 8, 2005, 3:36 AM EST for Barbour County, Upshur County, West Virginia. It took effect at Dec 8, 2005, 5:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2005, 3:36 AM EST (08:36 UTC)
- In effect from
- Dec 8, 2005, 5:00 PM EST
- Expired
- Dec 9, 2005, 3:51 AM EST
- In force
- 11 hr
- Issued by
- NWS Charleston, WV
Counties Barbour County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 160 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 080836 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 336 AM EST THU DEC 8 2005 WVZ034-080945- /O.CAN.KRLX.WS.A.0002.051209T0000Z-051209T1500Z/ WYOMING- INCLUDING THE CITIES OF...MULLENS...OCEANA...PINEVILLE 336 AM EST THU DEC 8 2005 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER STORM WATCH. PRECIPITATION WILL BEGIN AS RAIN THIS AFTERNOON. SNOW...SLEET...AND FREEZING RAIN ARE EXPECTED TO MIX IN THIS EVENING...BEFORE PRECIPITATION CHANGES TO ALL SNOW BY MIDNIGHT. WE ARE NOT EXPECTING SIGNIFICANT ACCUMULATIONS OF EITHER ICE OR SNOW AT THIS TIME. $$ WVZ035>040-046-047-081645- /O.UPG.KRLX.WS.A.0002.051209T0000Z-051209T1500Z/ /O.NEW.KRLX.WS.W.0002.051208T2200Z-051209T1500Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 336 AM EST THU DEC 8 2005 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. PRECIPITATION FROM THE APPROACHING WINTER STORM WILL BEGIN BY SUNSET...AND CONTINUE THROUGH THE NIGHT. WHILE THE DURATION OF THE STORM WILL NOT BE VERY LONG...A 3 TO 6 HOUR PERIOD OF HEAVY PRECIPITATION IS EXPECTED. A TOTAL OF 3 TO 8 INCHES OF SNOW IS FORECAST FROM THE APPROACHING WINTER STORM. THE HIGHER AMOUNTS IN THIS RANGE WILL OCCUR ALONG THE HIGHER RIDGETOPS. IN FAYETTE AND RALEIGH COUNTIES...A PERIOD OF FREEZING RAIN IS FORECAST. ONE TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION IS EXPECTED DURING THE INITIAL PORTIONS OF THE STORM. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ OHZ066-067-075-076-083>085-WVZ008>011-016>020-028>032-081645- /O.UPG.KRLX.WS.A.0002.051209T0000Z-051209T1500Z/ /O.NEW.KRLX.SN.Y.0004.051209T0000Z-051209T1200Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-JACKSON WV- WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON 336 AM EST THU DEC 8 2005 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. PRECIPITATION FROM THE APPROACHING WINTER STORM SYSTEM IS EXPECTED TO FALL AS MAINLY SNOW. HOWEVER...RAIN AND SLEET MAY MIX IN DURING THE INITIAL STAGES OF THE STORM THIS EVENING. A 3 TO 6 HOUR PERIOD OF MODERATE TO HEAVY SNOW IS EXPECTED OVERNIGHT. A TOTAL OF 2 TO 5 INCHES OF SNOW ACCUMULATION IS FORECAST BY SUNRISE ON FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ OHZ086-087-WVZ006-007-013>015-026-027-081645- /O.UPG.KRLX.WS.A.0002.051209T0000Z-051209T1500Z/ /O.NEW.KRLX.WW.Y.0003.051208T2100Z-051209T1200Z/ GALLIA-LAWRENCE OH-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-BOONE-CLAY- INCLUDING THE CITIES OF...GALLIPOLIS...IRONTON...SOUTH POINT... HUNTINGTON...POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...MADISON...CLAY 336 AM EST THU DEC 8 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. PRECIPITATION FROM THE APPROACHING WINTER STORM IS EXPECTED TO BEGIN AS A MIX OF RAIN...SLEET...AND SNOW. SOME FREEZING RAIN IS POSSIBLE IN THE TRI-STATE VICINITY AROUND HUNTINGTON. ICE ACCUMULATION...IF ANY...WILL BE VERY MINOR. WE EXPECT A CHANGE TO ALL SNOW BY MIDNIGHT...WITH 1 TO 3 INCHES OF ACCUMULATION BY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ101>103-105-WVZ005-081645- /O.NEW.KRLX.WW.Y.0003.051208T2100Z-051209T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-WAYNE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...KENOVA...CEREDO...WAYNE 336 AM EST THU DEC 8 2005 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST FRIDAY. PRECIPITATION FROM THE APPROACHING WINTER STORM IS EXPECTED TO BEGIN AS A MIX OF RAIN...SLEET...AND SNOW. SOME FREEZING RAIN IS ALSO POSSIBLE. ICE ACCUMULATION...IF ANY...WILL BE VERY MINOR. WE EXPECT A CHANGE TO ALL SNOW BY MIDNIGHT...WITH 1 TO 3 INCHES OF ACCUMULATION BY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
4 follow-up statements
000 WWUS41 KRLX 081614 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1114 AM EST THU DEC 8 2005 WVZ035>040-046-047-090015- /O.CON.KRLX.WS.W.0002.051208T2200Z-051209T1500Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 1114 AM EST THU DEC 8 2005 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST FRIDAY. PRECIPITATION FROM THE APPROACHING WINTER STORM WILL BEGIN BY SUNSET...AND CONTINUE THROUGH THE NIGHT. WHILE THE DURATION OF THE STORM WILL NOT BE VERY LONG...A 3 TO 6 HOUR PERIOD OF HEAVY PRECIPITATION IS EXPECTED. A TOTAL OF 3 TO 8 INCHES OF SNOW IS FORECAST FROM THE APPROACHING WINTER STORM. THE HIGHER AMOUNTS IN THIS RANGE WILL OCCUR ALONG THE HIGHER RIDGE TOPS. IN FAYETTE AND RALEIGH COUNTIES...A PERIOD OF FREEZING RAIN IS FORECAST. ONE TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION IS EXPECTED DURING THE INITIAL PORTIONS OF THE STORM. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ OHZ066-067-075-076-083>085-WVZ008>011-016>020-028>032-090015- /O.CON.KRLX.SN.Y.0004.051209T0000Z-051209T1200Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-JACKSON WV- WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON 1114 AM EST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST FRIDAY. PRECIPITATION FROM THE APPROACHING WINTER STORM SYSTEM IS EXPECTED TO FALL AS MAINLY SNOW. HOWEVER...RAIN AND FREEZING RAIN MAY MIX IN DURING THE INITIAL STAGES OF THE STORM THIS EVENING. A 3 TO 6 HOUR PERIOD OF MODERATE TO HEAVY SNOW IS EXPECTED OVERNIGHT. A TOTAL OF 2 TO 5 INCHES OF SNOW ACCUMULATION IS FORECAST BY SUNRISE ON FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-026-027-090015- /O.CON.KRLX.WW.Y.0003.051208T2100Z-051209T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-LINCOLN-PUTNAM-KANAWHA-BOONE-CLAY- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...MADISON...CLAY 1114 AM EST THU DEC 8 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST FRIDAY. PRECIPITATION FROM THE APPROACHING WINTER STORM IS EXPECTED TO BEGIN AS A MIX OF RAIN...SLEET...AND SNOW. SOME FREEZING RAIN IS POSSIBLE IN THE TRI-STATE VICINITY AROUND HUNTINGTON. ICE ACCUMULATION...IF ANY...WILL BE MINOR. WE EXPECT A CHANGE TO ALL SNOW BY MIDNIGHT...WITH 1 TO 3 INCHES OF ACCUMULATION BY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRLX 082146 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 446 PM EST THU DEC 8 2005 WVZ035>040-046-047-090600- /O.CON.KRLX.WS.W.0002.051208T2200Z-051209T1500Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 446 PM EST THU DEC 8 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. PRECIPITATION MOVING IN THIS EVENING WILL CONTINUE THROUGH THE OVERNIGHT. WHILE THE DURATION OF THE STORM WILL NOT BE VERY LONG...A 3 TO 6 HOUR PERIOD OF HEAVY PRECIPITATION IS EXPECTED. A TOTAL OF 3 TO 8 INCHES OF SNOW IS FORECAST FROM THE APPROACHING WINTER STORM. THE HIGHER AMOUNTS IN THIS RANGE WILL OCCUR ALONG THE HIGHER RIDGE TOPS. IN FAYETTE AND RALEIGH COUNTIES...A PERIOD OF FREEZING RAIN IS FORECAST. ONE TO TWO TENTHS OF AN INCH OF ICE ACCUMULATION IS EXPECTED DURING THE INITIAL PORTIONS OF THE STORM. THIS WILL CUT BACK THE SNOW ACCUMULATIONS BY AN INCH OR TWO. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ OHZ066-067-075-076-083>085-WVZ008>011-016>020-028>032-090600- /O.CON.KRLX.SN.Y.0004.051209T0000Z-051209T1200Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-JACKSON WV- WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON 446 PM EST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. SNOW MOVING INTO THE AREA THIS EVENING MAY BE MIXED WITH RAIN AND FREEZING RAIN EARLY ON. A 3 TO 6 HOUR PERIOD OF MODERATE TO HEAVY SNOW IS EXPECTED OVERNIGHT. A TOTAL OF 2 TO 5 INCHES OF SNOW ACCUMULATION IS FORECAST BY SUNRISE ON FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-026-027-090600- /O.CON.KRLX.WW.Y.0003.000000T0000Z-051209T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-LINCOLN-PUTNAM-KANAWHA-BOONE-CLAY- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...MADISON...CLAY 446 PM EST THU DEC 8 2005 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. A MIX OF RAIN...FREEZING RAIN...SLEET...AND SNOW THIS EVENING WILL CHANGE TO ALL SNOW BY MIDNIGHT. ICE ACCUMULATION...IF ANY...WILL BE MINOR. SNOW ACCUMULATION OF 1 TO 3 INCHES IS EXPECTED BY MORNING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ TRM
000 WWUS41 KRLX 090414 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1114 PM EST THU DEC 8 2005 OHZ075-076-083>085-WVZ008>011-016>020-028>032-090515- /O.CAN.KRLX.SN.Y.0004.000000T0000Z-051209T1200Z/ ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...ATHENS...MARIETTA...BELPRE...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN...POMEROY...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG... BRIDGEPORT...GRAFTON 1114 PM EST THU DEC 8 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SNOW ADVISORY. $$ KYZ101>103-105-OHZ086-087-WVZ005>007-013>015-026-027-090515- /O.CAN.KRLX.WW.Y.0003.000000T0000Z-051209T1200Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-LINCOLN-PUTNAM-KANAWHA-BOONE-CLAY- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...GALLIPOLIS...IRONTON... SOUTH POINT...KENOVA...CEREDO...WAYNE...HUNTINGTON... POINT PLEASANT...NEW HAVEN...HARTS...ALUM CREEK...HAMLIN... TEAYS VALLEY...HURRICANE...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS...MADISON...CLAY 1114 PM EST THU DEC 8 2005 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WINTER WEATHER ADVISORY. $$ WVZ035>040-046-047-091215- /O.CON.KRLX.WS.W.0002.000000T0000Z-051209T1500Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 1114 PM EST THU DEC 8 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... PRECIPITATION MOVING IN THIS EVENING WILL CONTINUE THROUGH THE OVERNIGHT. WHILE THE DURATION OF THE STORM WILL NOT BE VERY LONG...A PERIOD OF HEAVY PRECIPITATION IS EXPECTED. A TOTAL OF 3 TO 8 INCHES OF SNOW IS FORECAST FROM THE WINTER STORM. THE HIGHER AMOUNTS IN THIS RANGE WILL OCCUR ALONG THE HIGHER RIDGE TOPS. FREEZING RAIN IS FORECAST TO MIX IN AT TIMES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ OHZ066-067-091200- /O.CON.KRLX.SN.Y.0004.000000T0000Z-051209T1200Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 1114 PM EST THU DEC 8 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A 3 HOUR PERIOD OF MODERATE TO HEAVY SNOW IS EXPECTED AFTER OVERNIGHT. A TOTAL OF 2 TO 5 INCHES OF SNOW ACCUMULATION IS FORECAST BY SUNRISE ON FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRLX 090851 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 351 AM EST FRI DEC 9 2005 WVZ035>040-046-047-091000- /O.CAN.KRLX.WS.W.0002.000000T0000Z-051209T1500Z/ RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...BECKLEY...OAK HILL...FAYETTEVILLE... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...COWEN...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 351 AM EST FRI DEC 9 2005 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE WINTER STORM WARNING. THE STORM SYSTEM HAS LIFTED NORTH OF THE AREA AND THE LAST OF THE PRECIPITATION WILL BE EXITING THE MOUNTAINS EARLY THIS MORNING. SCATTERED SNOW SHOWERS ARE POSSIBLE LATER THIS MORNING BUT SHOULD COME TO AN END BY EARLY AFTERNOON. $$ OHZ066-067-091000- /O.CAN.KRLX.SN.Y.0004.000000T0000Z-051209T1200Z/ PERRY-MORGAN- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT 351 AM EST FRI DEC 9 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE SNOW ADVISORY. SCATTERED SNOW SHOWERS MAY PERSIST THROUGH THE MID MORNING HOURS...BUT LITTLE OR NO ACCUMULATION IS EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter storm warning went out at Dec 8, 12:36 AM EST, 3 hours earlier.
Area forecast discussion, Dec 8, 12:36 AM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1236 AM EST THU DEC 8 2005
.AVIATION...
MOSTLY VFR CONDITIONS FORESEEN FOR THE NEXT 12 TO 15 HOURS...AS
MID/HI CLOUDS SLOWLY THICKEN AND LOWER. MAY SEE MVFR VISIBILITY
DUE TO HAZE/SMOKE IN SOME OF THE DEEPER VALLEYS OVERNIGHT THOUGH.
FROM ABOUT 00Z ON...THINGS OF COURSE GET TRICKIER WITH APPROACHING
WINTER STORM. THINKING MAINLY RAIN/SLEET AT THE ONSET WEST OF THE
MOUNTAINS...WITH FREEZING RAIN A DISTINCT POSSIBILITY IN THE
DEEPER MOUNTAIN VALLEYS. PRECIPITATION WILL BE CHANGING OVER TO
ALL SNOW AROUND 06Z...WITH DETERIORATION TO IFR CIGS/VSBY.
&&
.PREVIOUS DISCUSSION...
(ISSUED 737 PM EST WED DEC 7 2005)
SHORT TERM (REST OF TONIGHT)...
UPDATED AND EXPANDED WINTER STORM WATCH TO INCLUDE THE CENTRAL
COUNTIES OF WEST VIRGINIA. BOTH ETA/GFS KEEP SURFACE TEMPS JUST
ABOVE FREEZING AND DEW POINT TEMPS IN THE 20S AT THE OUTSET.
EVAPORATIVE COOLING WILL TAKE SURFACE TEMPS QUICKLY BELOW
FREEZING. WITH WARM AIR ALOFT...EXPECTING THE POSSIBLITY OF AN
EXTENDED PERIOD OF FREEZING RAIN BEFORE CHANGING TO ALL SNOW
TOWARDS 06Z IN THE EXPANDED COUNTIES.
PREVIOUS DISCUSSION...
(ISSUED 651 PM EST WED DEC 7 2005)
AVIATION...
A PATCH OF MVFR STRATO CU FROM ZZV-PKB-CKB-EKN LINE WILL QUICKLY
ERODE DURING THE NEXT HOUR OR TWO. VFR CONDITIONS WILL BE THE NORM
THROUGH THE OVERNIGHT AND EARLY MORNING HOURS. STORM SYSTEM TO OUR
SOUTH WILL MOVE UP DURING THE DAY ON THURSDAY. CLOUDS WILL
INCREASE AND CEILINGS WILL DECREASE BETWEEN 18Z AND 23Z THURSDAY.
PRECIPITATION IS EXPECTED TO MOVE IN AROUND 23Z FROM HTS-BKW LINE
AND MVFR CONDITIONS IN -RAPL IS EXPECTED.
PREVIOUS DISCUSSION...
(ISSUED 309 PM EST WED DEC 7 2005)
LONG TERM (THURSDAY THROUGH FRIDAY)...
MODELS CONTINUE TO INDICATE AN AREA OF LOW PRESSURE WILL DEVELOP
OVER THE LOWER MISSISSIPPI VALLEY THURSDAY MORNING AND THEN MOVE
NORTHEAST ACROSS THE OHIO VALLEY THURSDAY NIGHT. AS THIS SYSTEM
MOVES NORTHEAST...PRECIPITATION IS EXPECTED TO BEGIN ACROSS OUR
SOUTHWEST COUNTIES LATE THURSDAY AFTERNOON...AND THEN SPREAD
NORTHEAST ACROSS THE ENTIRE AREA BEFORE MIDNIGHT.
HAVE SLOWED DOWN NORTHEASTWARD PROGRESS OF PRECIPITATION SHIELD AS
DRY AIR WILL BE ENTRENCHED IN THE LOWEST LEVELS.
THE MODELS ALSO INDICATE WARM AIR WILL SPREAD NORTHEAST THURSDAY
INTO THURSDAY NIGHT. BUFKIT SOUNDINGS INDICATE WARM LAYER WILL BE
QUITE THICK. I STARTED WITH THE ETA12 MODEL TEMPERATURE DATA AND
COOLED A FEW DEGREES AS I FEEL THE MODEL TEMPS ALOFT MAY BE A
LITTLE TOO WARM. BY MIDNIGHT...COLD AIR BEGINS TO MOVE IN AS THE
LOW MOVES BY.
THIS SCENARIO WILL RESULT IN A WINTRY MIX ACROSS MUCH OF THE AREA
EARLY THURSDAY NIGHT...WITH MAINLY SNOW EXPECTED AFTER MIDNIGHT.
THE COMBINATION OF WARM AIR ALOFT AND SURFACE TEMPERATURES BELOW
FREEZING SHOULD RESULT IN A PERIOD OF TIME WHERE FREEZING RAIN AND
SLEET WILL BE THE PREDOMINANT WEATHER TYPE ACROSS THE CENTRAL MOUNTAIN
COUNTIES.
BECAUSE THE PREDOMINANT WEATHER TYPE WILL DEPEND ON THE EXACT
TRACK OF THE LOW...WILL HOLD OFF ON ISSUING ANY WARNINGS OR
ADVISORIES AT THIS TIME. HOWEVER...CURRENT THINKING IS THAT A
WINTER WEATHER WARNING MAY BE ACROSS PORTIONS OF NORTHERN WEST
VIRGINIA FOR SNOW AND THE NORTHERN/CENTRAL MOUNTAIN COUNTIES FOR
THE COMBINATION OF SNOW AND SIGNIFICANT ICE FOR THURSDAY NIGHT.
THE PRECIPITATION WILL END DURING THE DAY FRIDAY AS SURFACE HIGH
PRESSURE AND DRY AIR FILTER INTO THE REGION.
HAVE GENERALLY GONE WITH A BLEND OF THE GUIDANCE TEMPERATURES FOR
HIGHS/LOWS DURING THE PERIOD.
PREVIOUS DISCUSSION...
(ISSUED 139 PM EST WED DEC 7 2005)
LONG TERM (THURSDAY THROUGH WEDNESDAY)...
HIGH PRESSURE NOSES ACROSS THE REGION INTO SATURDAY MORNING...H850
TEMPS DONT GO TO -5C EXCEPT FOR EXTREME NORTH. WINDS SHOULD DIE AND
TEMPS WILL FALL OFF. AS MUCH AS I WOULD LIKE TO UNDERCUT GUIDANCE...
HARD TO GO BELOW 20F IN THE CITIES...BUT WILL EDGE SLIGHTLY ABOVE
MEN/MEX NUMBERS. A FAIR SOUTHWEST FLOW SHOULD DEVELOP AHEAD OF THE
NEXT CLIPPER ON SATURDAY...XSECTIONS LOOK DRY AND WILL GO ABOVE
GUIDANCE SLIGHTLY THERE...SOME HIGH CLOUDS STREAMING IN LATE DAY
PERHAPS.
CLOUDS INCREASE SOMEWHAT AHEAD OF THE CLIPPER INTO SUNDAY
MORNING...BUT WILL PROBABLY HAVE SEVERAL HOURS OF CLEAR SKIES
ALLOWING FOR SOUTHEAST COUNTIES TO GET COLD...WHEREAS MORE CLOUDS IN
THE NORTHWEST WILL HOLD TEMPS UP SLIGHTLY...MAYBE SOME LIGHT
ACCUMULATIONS.
THIS FAR OUT...GFS USUALLY TOO QUICK WITH FRONTS AND ENSEMBLES/ECMWF
A TAD SLOWER...SO WILL BE OPTIMISTIC ABOUT SUNDAY HOLDING POPS DOWN.
HARD TO SEE ANY PRECIP FURTHER SOUTH THAN CRW. FIGURE CITIES SOUTH
WILL HAVE ANOTHER DAY IN THE 40S BEFORE COLDER AIR ARRIVES INTO
MONDAY MORNING. BEST CHANCE FOR PRECIP IN THE WHOLE LONG TERM WOULD
BE MONDAY MORNING...AND THATS NOT SAYING MUCH AT ALL. NICE VORT MAX
GOES THROUGH...BUT MORE OF A WESTERLY WIND...NOT PERFECT NORTHWEST
WIND WOULD LIKE TO SEE FOR UPSLOPE. THINK MOISTURE MAY BE RATHER
SHALLOW...BUT COLDER TEMPS ALOFT THAN THE PAST FEW DAYS SHOULD ALLOW
FOR BETTER CRYSTAL GROWTH IN THE HIGHLANDS.
SOME WEAK DISTURBANCES CROSS THROUGH MONDAY AFTERNOON...SO WILL TRY
TO KEEP SOME CHANCE POPS IN THE MOUNTAINS AND FURTHER NORTH. CLOUDS
WILL HANG TOUGH AND DIURNALS SHOULD BE RATHER SMALL MONDAY...COLDER
THAN THE PREVIOUS AFTERNOONS. GUIDANCE TEMPS LOOK FAIR.
GFS HAS COASTAL CLOSER TO COAST THAN ECMWF ON TUESDAY...AND THUS
KEEPS WARMER AIR FURTHER WEST. BOTH MODELS HAVE TRENDED FURTHER EAST
WITH THIS SYSTEM OVER THE PAST FEW RUNS...WITH THE ECMWF MORE
CONSISTENT. THINK H850 TEMPS WILL FOLLOW CLOSER TO WHAT ECMWF HAS
EVENTUALLY...AND THUS COULD BE COLDER ON TUESDAY AND WEDNESDAY...BUT
FOR NOW...WILL RUN WITH HPC GRIDS AS OTHER OFFICES HAVE FOLLOWED
SUIT. HESITANT TO BELIEVE ANY TYPE OF STORM TRACK STRAIGHT NORTHERLY
UP THE SOUTHEAST AND EAST COAST...AS THE MODELS CONTINUE TO CHURN
OUT ON DAY 7 OF ALMOST EVERY RUN...UNTIL A SOLID GREENLAND BLOCK
DEVELOPS.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WINTER STORM WATCH FOR WVZ006>011-013>020-026>032-034>040-046-
047 FROM 7 PM THURSDAY TO 10 AM FRIDAY.
OH...WINTER STORM WATCH FOR OHZ066-067-075-076-083>087 FROM 7 PM
THURSDAY TO 10 AM FRIDAY.
KY...NONE.
VA...NONE.
&&
AVIATION...CLHazardous weather outlook, Dec 7, 12:21 PM EST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1221 PM EST WED DEC 7 2005 OHZ066-067-075-076-083>085-WVZ008>011-016>020-027>032-035>040-046- 047-081715- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-JACKSON WV- WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 1221 PM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER STORM WATCH HAS BEEN ISSUED FOR THE AREA...FOR THURSDAY EVENING THROUGH FRIDAY MORNING. THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS FOR THE LATEST AMOUNTS. PRECIPITATION ASSOCIATED WITH A STORM SYSTEM MOVING IN FROM THE SOUTH...IS EXPECTED TO OVERSPREAD THE AREA FROM THE SOUTHWEST LATE THURSDAY AFTERNOON INTO THE NIGHTTIME HOURS. WARM AIR ALOFT...SHOULD RESULT IN A WINTRY MIXTURE OF RAIN...SNOW...FREEZING RAIN AND SLEET ACROSS THE SOUTHERN PORTIONS OF THE AREA. HOWEVER...THE AIRMASS SHOULD REMAIN COLD ENOUGH FOR MUCH OF THE PRECIPITATION TO FALL IN THE FORM OF SNOW...WHERE SNOWFALL AMOUNTS OF 5 INCHES OR MORE ARE POSSIBLE BY LATE FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING INTO FRIDAY MORNING. KYZ101>103-105-OHZ086-087-VAZ003-004-WVZ005>007-013>015-024>026- 033-034-081715- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN- BOONE-MCDOWELL-WYOMING- 1221 PM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PRECIPITATION IS EXPECTED TO OVERSPREAD THE AREA FROM THE SOUTHWEST LATE THURSDAY AFTERNOON INTO THE NIGHTTIME HOURS. WARM AIR ALOFT...WHICH WILL STREAM NORTH AHEAD OF THIS SYSTEM...SHOULD RESULT IN A WINTRY MIXTURE OF RAIN...SNOW...FREEZING RAIN AND SLEET ACROSS FAR SOUTHERN OHIO...NORTHEAST KENTUCKY...NORTHWEST VIRGINIA AND THE SOUTHERN PORTIONS OF WEST VIRGINIA. IF SIGNIFICANT ICE OR SNOW IS EXPECTED...WARNINGS AND OR ADVISORIES MAY BE POSTED. YOUR NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THE TRACK OF THIS APPROACHING SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 3:36 AM EST | Snow Advisory | RLX | Braxton, Calhoun, Doddridge, Gilmer, Harrison, Jackson and 8 more | 24 hr |
| Dec 8, 3:36 AM EST | Winter Weather Advisory | RLX | Boone, Cabell, Clay, Kanawha, Lincoln, Mason and 2 more | 20 hr |
Nearby
Winter Storm Warnings in West Virginia, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.